EconPapers    
Economics at your fingertips  
 

A Geometric Approach to Inference in Set-Identified Entry Games

Christian Bontemps and Rohit Kumar
Additional contact information
Rohit Kumar: Indian Statistical Institute [New Delhi]

Post-Print from HAL

Abstract: In this paper, we consider inference procedures for entry games with complete information. Due to the presence of multiple equilibria, we know that such a model may be set-identified without imposing further restrictions. We complete the model with the unknown selection mechanism and characterize geometrically the set of predicted choice probabilities, in our case, a convex polytope with many facets. Testing whether a parameter belongs to the identified set is equivalent to testing whether the true choice probability vector belongs to this convex set. Using tools from the convex analysis, we calculate the support function and the extreme points. The calculation yields a finite number of inequalities, when the explanatory variables are discrete, and we characterized them once for all. We also propose a procedure that selects the moment inequalities without having to evaluate all of them. This procedure is computationally feasible for any number of players and is based on the geometry of the set. Furthermore, we exploit the specific structure of the test statistic used to test whether a point belongs to a convex set to propose the calculation of critical values that are computed once and independent of the value of the parameter tested, which drastically improves the calculation time. Simulations in a separate section suggest that our procedure performs well compared with existing methods.

Keywords: Set-identification; Convex set; Entry games; Support function (search for similar items in EconPapers)
Date: 2020
New Economics Papers: this item is included in nep-gth
Note: View the original document on HAL open archive server: https://hal.science/hal-02137356v1
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Published in Journal of Econometrics, 2020, 218 (2), pp.373-389. ⟨10.1016/j.jeconom.2020.04.021⟩

Downloads: (external link)
https://hal.science/hal-02137356v1/document (application/pdf)

Related works:
Journal Article: A geometric approach to inference in set-identified entry games (2020) Downloads
Working Paper: A Geometric Approach to Inference in Set identified Entry Games (2020)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-02137356

DOI: 10.1016/j.jeconom.2020.04.021

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-19
Handle: RePEc:hal:journl:hal-02137356